Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 204, NWS Raleigh, NC

July 11, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 11, 2016, 6:31 PM EDT for 4 counties in North Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 6:31 PM EDT (22:31 UTC)
Expired
Jul 11, 2016, 7:30 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 148 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:21 PM EDTTSTM WND DMG4 Sw Denton, NCTREE DOWN ON HWY 8 NEAR SOUTH MAIN STREET IN DENTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WUUS52 KRAH 112231
SVRRAH
NCC057-123-151-167-112330-
/O.NEW.KRAH.SV.W.0204.160711T2231Z-160711T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLYLER...OR
  7 MILES NORTHWEST OF ALBEMARLE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ASHEBORO...ALBEMARLE...TROY...BADIN LAKE...NORTH CAROLINA ZOO...
  BISCOE...SEAGROVE...PLYLER...BADIN AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3550 8030 3551 8018 3555 8021 3558 8021
      3568 8033 3571 8032 3572 8039 3575 7971
      3551 7971 3551 7977 3529 7971 3529 8043
TIME...MOT...LOC 2231Z 263DEG 21KT 3546 8027 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
3 follow-up statements
647 
WWUS52 KRAH 112247
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT MON JUL 11 2016

NCC057-123-151-167-112330-
/O.CON.KRAH.SV.W.0204.000000T0000Z-160711T2330Z/
RANDOLPH NC-MONTGOMERY NC-DAVIDSON NC-STANLY NC-
647 PM EDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN RANDOLPH...MONTGOMERY...SOUTHERN DAVIDSON AND
NORTHERN STANLY COUNTIES...

AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BADIN LAKE...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...ALBEMARLE...TROY...BADIN LAKE...NORTH CAROLINA ZOO...
BISCOE...SEAGROVE...PLYLER...BADIN AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3550 8030 3551 8018 3555 8021 3558 8021
      3568 8033 3571 8032 3572 8039 3575 7971
      3551 7971 3551 7977 3529 7971 3529 8043
TIME...MOT...LOC 2246Z 263DEG 21KT 3547 8016 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
183 
WWUS52 KRAH 112303
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT MON JUL 11 2016

NCC123-167-112313-
/O.CAN.KRAH.SV.W.0204.000000T0000Z-160711T2330Z/
MONTGOMERY NC-STANLY NC-
703 PM EDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND NORTHERN STANLY
COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED,
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3572 8039 3575 7971 3551 7971 3551 8018
      3555 8021 3558 8021 3568 8033 3571 8032
TIME...MOT...LOC 2303Z 263DEG 21KT 3548 8004 

$$

NCC057-151-112330-
/O.CON.KRAH.SV.W.0204.000000T0000Z-160711T2330Z/
RANDOLPH NC-DAVIDSON NC-
703 PM EDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN RANDOLPH AND SOUTHERN DAVIDSON COUNTIES...

AT 703 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BADIN LAKE...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...SEAGROVE...DENTON...NEWSOM...
HIGH ROCK...HIGH ROCK BOAT DOCK MARINA...
NC WILDLIFE ACCESS BOAT LAUNCH...
HIGH ROCK LAKE MARINA & CAMPGROUND AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3572 8039 3575 7971 3551 7971 3551 8018
      3555 8021 3558 8021 3568 8033 3571 8032
TIME...MOT...LOC 2303Z 263DEG 21KT 3548 8004 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
292 
WWUS52 KRAH 112323
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT MON JUL 11 2016

NCC057-151-112332-
/O.EXP.KRAH.SV.W.0204.000000T0000Z-160711T2330Z/
RANDOLPH NC-DAVIDSON NC-
723 PM EDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH AND
SOUTHERN DAVIDSON COUNTIES WILL EXPIRE AT 730 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3572 8039 3575 7971 3551 7971 3551 8018
      3555 8021 3558 8021 3568 8033 3571 8032
TIME...MOT...LOC 2322Z 263DEG 21KT 3548 8004 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:50 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 11, 3:50 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
350 PM EDT MON JUL 11 2016

.SYNOPSIS...
A low level frontal zone will remain quasi-stationary over NC,
while a series of upper level disturbances pass overhead, through
Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 350 PM Monday...

Scattered convection has erupted over sections of the southern
piedmont and sandhills early this afternoon. Outflows will propagate
from these storms, initiating additional convective activity across
the remainder of the piedmont and into the coastal plain, especially
along the I-40 corridor. Convection also appears to be supported by
a nwd drifting shear axis. On current track, this feature should lie
across the northern piedmont by this evening. Thus, plan to carry
sold chance/low end likely PoPs late this afternoon-early this
evening across most of the region.

Expect the bulk of the convection to dissipate with loss of heating,
though presence of the shear axis and a tropical-like air mass will
support the potential for a few showers/storms into the overnight
hours. Min temps 70-75.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 350 PM Monday...

With little change in atmospheric conditions, expect comparable
scenario Tuesday. The only differences being that convection may
initially fire over the northern counties, closer to the the stalled
mid level shear axis. While the atmosphere will be slight-moderately
unstable, weak shear will limit severe potential. May see more of a
heavy rain threat as winds aloft light, leading to slow moving
convection.

Similar to today, high temps Tuesday dependent upon when convection
fires. Expect more cloudiness north versus south so the southern
counties should reach 90-lower 90s. high temps north mainly in the
mid-upper 80s.

Scattered convection should dissipate Tuesday evening, leaving
warm/muggy conditions in its wake. Min temps low-mid 70s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 250 PM Monday...

The long term pattern will feature a sub-tropical ridge that
persists across the Southeast through the end of the work week. The
upper-air flow across the Carolinas will be rather weak from the
west with the main westerlies confined to the Ohio Valley and Mid
Atlantic. After a weakening surface boundary lifts northeast on
Wednesday, the main focus for convection with be associated with the
development of a Piedmont trough and localized convergence
associated with the higher terrain of the mountains and the sea
breeze. Convective coverage should be greatest on Wednesday,
especially to the northeast of Raleigh with an a minimum in coverage
on Thursday and only slightly better coverage on Friday. 500 hPa
heights increase a bit early in the period as ridging develops
across the southeast. With increasing heights, highs around 90 on
Wednesday warm to to the lower to mid 90s on thursday and Friday as
12Z low level thickness values range around 1335m. Note that the
hottest ECMWF ensemble member at FAY for Thursday gives a high of
100 with the operational giving a high of 98 and the ensemble
mean 96. Morning lows will range in the lower to middle 70s.

As the upper ridge shifts west into the Southern Plains over the
weekend into Monday, troughing develops across the eastern Great
Lakes and the Mid Atlantic. The associated cold front approaches the
southern Appalachians late Friday and then stalls across the
Virginias. Given the placement of the upper trough and the proximity
of the surface front, precipitation chances increase over the
weekend into early next week with temperatures cooling off a bit to
near to slightly above seasonal values. -blaes
&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 135 PM Monday...

VFR conditions expected to prevail across central NC through mid day
Tuesday. The exception will be MVFR/IFR ceilings and visibility in
vicinity of scattered thunderstorms this afternoon and early this
evening, and pockets of IFR/LIFR conditions early Tuesday morning
where low clouds and fog develop. In addition, wind gusts 30-40kts
will occur in vicinity of the stronger storms.

A typical summer time pattern will prevail across central NC through
the work week. This suggest a threat for sub-VFR conditions due to
scattered afternoon and evening convection, and a brief period of
early morning fog and low clouds.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...26
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...Blaes
AVIATION...WSS
Hazardous weather outlook, Jul 11, 5:35 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT MON JUL 11 2016

NCZ042-073>078-083>086-088-089-122145-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
535 PM EDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SLOW-MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN
AND LOCALIZED FLOODING THROUGH TONIGHT. SOME MAY ALSO PRODUCE
STRONG...LOCALIZED WIND GUSTS UP TO 50 MPH EARLY THIS EVENING.
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT OF SLOW-MOVING THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE THROUGH TUESDAY
NIGHT. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-021>028-038>041-043-122145-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
535 PM EDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT OF SLOW-MOVING THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE THROUGH TUESDAY
NIGHT. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 5:34 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT MON JUL 11 2016

NCZ073-083-112230-
ANSON   NC-STANLY   NC-
534 PM EDT MON JUL 11 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ANSON AND
STANLY COUNTIES UNTIL 630 PM EDT...

AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MIDLAND TO 7 MILES
WEST OF WADESBORO. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...MIDLAND...
POLKTON...LOCUST...NORWOOD AND BADIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
      3540 8009 3537 8005 3526 8010 3518 8005
      3511 8007 3508 8000 3512 7993 3504 7988
      3501 7990 3498 7987 3494 7987 3481 8029
      3482 8032 3519 8028 3516 8044 3519 8051
TIME...MOT...LOC 2134Z 256DEG 25KT 3530 8050 3496 8019

ELLIS
Local storm report, Jul 11, 5:45 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 ESE CLINTON           35.00N 78.32W
07/11/2016                   SAMPSON            NC   911 CALL CENTER

            TREES DOWN IN CLINTON.

&&

KDS
Local storm report, Jul 11, 5:46 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     SALEMBURG               35.02N 78.50W
07/11/2016                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN ON POWERLINE IN SALEMBURG.

&&

KDS
Local storm report, Jul 11, 5:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     ROSEBORO                34.95N 78.51W
07/11/2016                   SAMPSON            NC   911 CALL CENTER

            POWER LINES DOWN IN ROSEBORO.

&&

KDS
Local storm report, Jul 11, 6:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 SSE NEW LONDON        35.42N 80.21W
07/11/2016                   STANLY             NC   911 CALL CENTER

            POWER LINES DOWN IN NORTHERN PART OF STANLY
            COUNTY.

&&

KDS
Special weather statement, Jul 11, 6:29 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT MON JUL 11 2016

NCZ078-112300-
WAYNE   NC-
629 PM EDT MON JUL 11 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WAYNE
COUNTY UNTIL 700 PM EDT...

AT 628 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF WALNUT CREEK...OR 8 MILES SOUTHWEST OF LA GRANGE. THIS
STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEVEN SPRINGS AND CLIFFS OF THE NEUSE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3518 7783 3517 7787 3515 7790 3517 7792
      3525 7794 3531 7783
TIME...MOT...LOC 2228Z 250DEG 2KT 3520 7788

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:18 PM EDTSpecial Weather StatementRAHRichmond57 min
Jul 11, 2:16 PM EDTSpecial Weather StatementRAHScotland44 min
Jul 11, 2:22 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland23 min
Jul 11, 2:53 PM EDTSpecial Weather StatementRAHHoke52 min
Jul 11, 3:01 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland29 min
Jul 11, 3:16 PM EDTSpecial Weather StatementRAHHoke59 min
Jul 11, 3:18 PM EDTSpecial Weather StatementRAHChatham57 min
Jul 11, 4:11 PM EDTSpecial Weather StatementRAHCumberland, Harnett64 min
Jul 11, 4:22 PM EDTSpecial Weather StatementRAHChatham, Lee38 min
Jul 11, 4:58 PM EDTSpecial Weather StatementRAHBladen62 min
Jul 11, 5:00 PM EDTSpecial Weather StatementRAHSampson60 min
Jul 11, 5:09 PM EDTSpecial Weather StatementRAHJohnston66 min
Jul 11, 5:29 PM EDTSevere Thunderstorm WarningRAHSampson27 min
Jul 11, 5:34 PM EDTSpecial Weather StatementRAHAnson, Stanly56 min
Jul 11, 5:49 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly41 min
Jul 11, 6:29 PM EDTSpecial Weather StatementRAHWayne31 min
Jul 11, 6:44 PM EDTSpecial Weather StatementRAHScotland46 min
Jul 11, 7:02 PM EDTAreal Flood AdvisoryRAHDavidson, Montgomery, Randolph, Stanly3 hr
Jul 11, 7:04 PM EDTSpecial Weather StatementRAHGuilford41 min
Jul 11, 7:33 PM EDTAreal Flood AdvisoryRAHDavidson117 min
Jul 11, 7:49 PM EDTSpecial Weather StatementRAHChatham, Randolph56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.